Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 25, 2019, 1:11 PM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at Jun 26, 2019, 12:00 PM PDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2019, 1:11 PM PDT (20:11 UTC)
- In effect from
- Jun 26, 2019, 12:00 PM PDT
- Expired
- Jun 27, 2019, 11:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3865 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454 WWUS85 KVEF 252011 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 111 PM PDT Tue Jun 25 2019 AZZ101-NVZ462-465-466-261230- /O.UPG.KVEF.FW.A.0001.190626T1900Z-190628T0600Z/ /O.NEW.KVEF.FW.W.0001.190626T1900Z-190628T0600Z/ Lake Mead NRA/Colorado River-AZ side- Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 111 PM PDT Tue Jun 25 2019 /111 PM MST Tue Jun 25 2019/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ WEDNESDAY TO 11 PM PDT /11 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon PDT /noon MST/ Wednesday to 11 PM PDT /11 PM MST/ Thursday. The Fire Weather Watch is no longer in effect. * TIMING...Wednesday afternoon through Thursday evening. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ460-463-464-261230- /O.NEW.KVEF.FW.W.0001.190626T1900Z-190628T0600Z/ Esmeralda and Nye County Deserts/CNC Dispatch-Sheep Range- Spring Mountains- 111 PM PDT Tue Jun 25 2019 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 11 PM PDT THURSDAY FOR FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon Wednesday to 11 PM PDT Thursday. * AFFECTED AREA...In Nevada...Fire weather zones 460, 463, and 464. * TIMING...Wednesday afternoon through Thursday evening. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
5 follow-up statements
136 WWUS85 KVEF 261143 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 443 AM PDT Wed Jun 26 2019 AZZ101-NVZ460-462>466-262230- /O.CON.KVEF.FW.W.0001.190626T1900Z-190628T0600Z/ Lake Mead NRA/Colorado River-AZ side- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 443 AM PDT Wed Jun 26 2019 /443 AM MST Wed Jun 26 2019/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 11 PM PDT /11 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...this afternoon through Thursday evening. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
430 WWUS85 KVEF 262050 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 150 PM PDT Wed Jun 26 2019 AZZ101-NVZ460-462>466-271100- /O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/ Lake Mead NRA/Colorado River-AZ side- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 150 PM PDT Wed Jun 26 2019 /150 PM MST Wed Jun 26 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...through Thursday evening. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
940 WWUS85 KVEF 271001 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 301 AM PDT Thu Jun 27 2019 AZZ101-NVZ460-462>466-280600- /O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/ Lake Mead NRA/Colorado River-AZ side- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 301 AM PDT Thu Jun 27 2019 /301 AM MST Thu Jun 27 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...through Thursday evening. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
894 WWUS85 KVEF 272139 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 239 PM PDT Thu Jun 27 2019 NVZ462-463-280600- /O.NEW.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/ /O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/ Nye County Deserts/Las Vegas Dispatch-Sheep Range- 239 PM PDT Thu Jun 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 9 AM to 11 PM PDT Friday. * TIMING...Widespread conditions through tonight. Brief relief is expected overnight before critical fire conditions develop again Friday morning. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461-280600- /O.NEW.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/ Lincoln County/Ely Dispatch- 239 PM PDT Thu Jun 27 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 9 AM to 11 PM PDT Friday. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Friday morning through Friday night. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ460-464>466-280600- /O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/ Lake Mead NRA/Colorado River-AZ side- Esmeralda and Nye County Deserts/CNC Dispatch-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 239 PM PDT Thu Jun 27 2019 /239 PM MST Thu Jun 27 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...through tonight. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CK weather.gov/lasvegas
837 WWUS85 KVEF 280606 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1106 PM PDT Thu Jun 27 2019 NVZ462-463-281415- /O.EXP.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/ /O.CON.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/ Nye County Deserts/Las Vegas Dispatch-Sheep Range- 1106 PM PDT Thu Jun 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY......RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...Critical fire conditions will develop again Friday morning through the afternoon and early evening hours. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ460-464>466-280715- /O.EXP.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/ Lake Mead NRA/Colorado River-AZ side- Esmeralda and Nye County Deserts/CNC Dispatch-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1106 PM PDT Thu Jun 27 2019 /1106 PM MST Thu Jun 27 2019/ ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY... Winds have decreased below 20 mph and relative humidity will continue to recover slightly overnight across southern Nevada and the Colorado River Valley. $$ NVZ461-281415- /O.CON.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/ Lincoln County/Ely Dispatch- 1106 PM PDT Thu Jun 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Friday morning through Friday evening. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 25, 10:45 AM PDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 25, 10:45 AM PDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1045 AM PDT Tue Jun 25 2019 .SYNOPSIS...Southwesterly flow aloft will keep conditions generally dry with seasonable temperatures through the week. Breezy to locally windy conditions can be expected each afternoon.&& .UPDATE...Dry westerly winds aloft has started turning more southwest through the morning. This has allowed cirrus over southern California to push northeast into the region. This trend will continue with more high clouds streaming in from the southwest through the afternoon, however models seem to be overdoing the thickness and coverage of the the incoming cirrus deck compared to current satellite trends. Decreased cloud coverage from previous forecast to reflect this trend. Otherwise, kept the slight chance for showers and thunderstorms in Esmeralda and Nye county for late this afternoon. While some of the hi-res models do not show this development, a weak wave thats helping turn the flow southwest should be enough to trigger some high based convection. Dont anticipate any significant impacts from these storms as it is very dry. Wind trends for the afternoon look to be on track, with increasing breezy south winds expected. Didnt make changes to the winds forecast for today. A few locations may be close to Red Flag Warning criteria today, but it will be isolated and therefore didnt make any changes to fire weather headlines for today's winds. Wednesday and Thursday still look to be the better days with stronger, more widespread winds with dry conditions. && .PREVIOUS DISCUSSION...203 AM PDT Tue Jun 25 2019 .DISCUSSION...Through Monday. Southwesterly flow aloft will dominate the weather pattern for our region through the week as a deep closed low sits off the coastal waters of the PacNW and a stout ridge builds over northern Mexico. This will place the greater Mojave desert region under a dry and breezy pattern, with the strongest winds expected Wednesday and Thursday as pressure gradients maximize between the competing pressure systems. Despite the gusty winds, peak wind gusts should stay largely below wind advisory thresholds. Closed low over the PacNW will begin to fill and lift into Western Canada over the weekend, which will allow pressure gradients to relax a bit, and gusty conditions to trend downward. However, light afternoon breezes can still be expected. Still no clear indication of the atmospheric pattern shifting to into monsoon mode, with the GFS ensembles attempting to build the monsoon high into Arizona in early July, but the EC ensembles insisting on persistent western US troughing to start the month. Official CPC outlook favors the drier EC solution which makes sense given the persistent troughing we've observed most of the Spring and early summer thus far. && .FIRE WEATHER...Increasingly dry and gusty conditions are expected by midweek with critical fire weather still anticipated across much of Southern Nevada Wednesday and Thursday. Wind gusts to 40 mph along along with low relative humidity values can be expected across the lower elevations with poor overnight recoveries expected. In the higher elevations of the Spring and Sheep range, fuels are still curing and overnight humidity recoveries will be slightly better than across the low elevations. Dry and gusty conditions are also anticipated across much of Inyo county, though fuels are more marginal. Lighter winds are expected over the weekend but conditions will remain dry. && .AVIATION...For McCarran...Southerly winds around 10kts will continue through the night then increase late this morning, with gusts 20-25kts expected through the afternoon. It will be dry with VFR clouds above 15kft at times. For the rest of southern Nevada, northwest Arizona and southeast California...Winds generally favoring a southerly direction under 15kts tonight increasing and becoming gusty late morning and continuing through the afternoon. Dry conditions across much of the region, though a stray thunderstorm is possible along the Sierra crest or White Mountains ridge line in the afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Wolf DISCUSSION...Outler AVIATION...Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:11 PM PDT | Lake Wind Advisory | VEF | 58 hr |
Nearby
Red Flag Warnings in Nevada, 2019Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.